Hail, Cook
- When
- August 12, 4:05 PM CST
- Where
- Cook County, 0.86 mi NW of Chicago Hgts
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.510, -87.640
A thunderstorm moved across southern Cook County dropping penny size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A thunderstorm moved across southern Cook County dropping penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 12, 3:57 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
457 PM CDT MON AUG 12 2013
.DISCUSSION...
256 PM CDT
FORECAST CONCERNS THIS AFTERNOON CONTINUE TO CENTER ON SHRA/TSRA
TRENDS AND EVOLUTION THIS AFTERNOON AND EVENING AS WEAK COLD FRONT
SAGS SOUTH ACROSS THE CWA...THEN SHIFT TO COOLER THAN NORMAL TEMPS
ESPECIALLY TUESDAY AND WEDNESDAY AS CANADIAN HIGH PRESSURE BUILDS
SOUTHEAST ACROSS THE REGION.
THIS AFTERNOON/TONIGHT...
WEAK COLD FRONT WAS SAGGING SLOWLY SOUTHEAST ACROSS NORTHERN
ILLINOIS AT MID-AFTERNOON...WITH 19Z/2PM CDT SURFACE ANALYSIS
PLACING THE BOUNDARY ROUGHLY SOUTH OF WAUKEGAN...TO JUST EAST OF
STERLING...TO NEAR GALESBURG. SHRA/TSRA HAVE BEEN SLOW TO DEVELOP
ALONG AND AHEAD OF THE FRONT SINCE LATE MORNING...LARGELY IN
RESPONSE TO A FAIRLY DENSE SHIELD OF THICK CIRRUS OFF CONVECTION TO
OUR SOUTHWEST ACROSS MISSOURI. HOWEVER...ISOLATED TO SCATTERED
SHRA/TSRA HAVE BEGUN TO DEVELOP/INCREASE IN COVERAGE OVER THE PAST
1-2 HOURS AHEAD OF THE FRONT AS ANTICIPATED. EXPECTATION IS THAT
THIS ACTIVITY WILL CONTINUE TO DEVELOP THIS AFTERNOON AS FRONT
PUSHES INTO WEAKLY TO MODERATELY UNSTABLE ENVIRONMENT ACROSS THE
CENTRAL AND SOUTHERN PARTS OF THE CWA. AREAS AHEAD OF THE
FRONT...AND ALONG COMBINED FRONTAL/LAKE BREEZE BOUNDARY WORKING
SOUTH ALONG THE LAKE APPEAR TO BE FAVORED AREAS FOR CONTINUED GROWTH
GENERALLY ACROSS THE SOUTHEAST HALF OF THE CWA. SPC/RAP MESOANALYSIS
AT 19Z INDICATED EFFECTIVE BULK SHEAR REMAINS IN THE 25-30 KT RANGE
SIMILAR TO THE 0-6 KM LAYER VALUE...ALONG WITH SEVERAL HUNDRED J/KG
OF DOWNDRAFT CAPE PARTICULARLY ALONG THE SURFACE FRONT ITSELF. THUS
WHILE WIDESPREAD SEVERE STORMS NOT LIKELY...A FEW OF THE STRONGER
CELLS COULD PRODUCE ISOLATED 50-60 MPH WIND GUSTS LATER THIS
AFTERNOON. ALSO...PWATS AROUND 1.5 INCHES IN MOIST AXIS WITHIN/AHEAD
OF FRONTAL ZONE COULD FAVOR SOME LOCALLY HEAVY DOWNPOURS WITH FAIRLY
SLOW EASTERLY CELL MOVEMENT IF ANY SIGNIFICANT TRAINING OCCURS. AREA
OF STORMS SHOULD CONTINUE TO SLIDE SOUTHEAST WITH THE FRONT INTO
THIS EVENING...WITH PRECIP ENDING FROM THE NORTH. SCATTERED
THUNDERSTORMS WERE ALSO NOTED FARTHER NORTH ACROSS WISCONSIN THIS
AFTERNOON...BENEATH DIGGING SHORT WAVE AND WITH SECONDARY COLD
FRONTAL BOUNDARY IN THAT AREA. THIS SECONDARY FRONT WILL MOVE SOUTH
INTO OUR FORECAST AREA TONIGHT...THOUGH SHRA/TSRA COVERAGE ACROSS WI
SHOULD DECREASE AS THE FRONT ARRIVES WITH UNFAVORABLE DIURNAL
ARRIVAL AFTER SUNSET. THUS HAVE EVENING POPS ACROSS THE SOUTHEAST...
THEN DRY ACROSS THE AREA AFTER MIDNIGHT.
TUESDAY THROUGH WEDNESDAY NIGHT...
SECONDARY COLD FRONT WILL BE PUSHING OUT OF THE SOUTHERN COUNTIES OF
THE CWA TUESDAY MORNING...WITH VERY COOL AND BREEZY NORTH-NORTHEAST
LOW LEVEL FLOW DEVELOPING IN SOUTHEASTERN PERIPHERY OF EXPANSIVE
AREA OF SURFACE HIGH PRESSURE WHICH WILL BE BUILDING SOUTHEAST FROM
CENTRAL CANADA. 850MB TEMPS COOL TO AROUND +8C BY EVENING...WITH LOW
LEVEL MODEL THERMAL PROGS SUGGESTING HIGHS MAY STRUGGLE TO BREAK 70
DEGREES ALONG THE IMMEDIATE LAKE MICHIGAN SHORE WHILE MAKING ONLY
MID 70S WELL INLAND ACROSS THE FORECAST AREA. SOME COLD-AIR STRATOCU
IS POSSIBLE...THOUGH DRYING LOW LEVELS ESPECIALLY DURING THE
AFTERNOON SHOULD ALLOW FOR A GOOD DEAL OF SUNSHINE TO COUNTERACT THE
CANADIAN AIR. WINDS WILL DIMINISH TUESDAY NIGHT AS THE HIGH
CONTINUES TO SPREAD SOUTHEAST INTO THE REGION...WITH THE WEAK
PRESSURE GRADIENT IN THE VICINITY OF THE RIDGE AXIS THEN PROVIDING
LIGHT WINDS ALONG WITH MAINLY CLEAR SKIES FOR COOL OVERNIGHT
TEMPERATURES BOTH TUESDAY NIGHT AND WEDNESDAY NIGHT. AREAS ON BOTH
NIGHTS SHOULD EASILY REACH THE LOWER 50S AWAY FROM THE CHICAGO HEAT
ISLAND...WITH A FEW CHILLY UPPER 40S A GOOD BET IN SOME OF THE
TYPICALLY COLDER SPOTS IN THE OUTLYING SUBURBAN AND RURAL AREAS.
WEDNESDAY WILL AGAIN REMAIN A GOOD 7-12 DEGREES BELOW OUR MID-AUGUST
NORMALS WITH MID-70S FOR THE MOST PART UNDER THE COOL POOL ALOFT...
AND LAKE MICHIGAN SHORE AREAS AROUND 70 WITH A LAKE BREEZE
ENHANCEMENT OF THE DECREASING SYNOPTIC NORTHERLY FLOW. AT THIS TIME
IT APPEARS THAT RECORD LOW MAX TEMPS WHICH ARE GENERALLY IN THE MID
60S SHOULD NOT BE IN JEOPARDY TUE-WED...THOUGH RECORD LOWS FOR
WEDNESDAY AND THURSDAY MORNING ARE IN THE LOW/MID 40S AT ROCKFORD
AND ITS NOT IMPOSSIBLE THAT A FEW RURAL SPOTS MAY APPROACH THESE LOW
TEMPS WEDNESDAY OR THURSDAY MORNING.
THURSDAY THROUGH MONDAY...
OVERALL...THE UPPER LEVEL FLOW PATTERN WILL MAINTAIN AN UPPER RIDGE
OVER THE WESTERN CONUS/ROCKIES REGION...AND BROAD UPPER TROUGHING
ACROSS EASTERN CANADA AND THE EASTERN CONUS. THIS WILL ALLOW THE
SPRAWLING SURFACE HIGH OVER OUR REGION AT MID-WEEK TO CONTINUE TO
DRIFT SLOWLY SOUTHEAST AND WEAKEN ACROSS THE SOUTHERN GREAT LAKES
AND OHIO VALLEY REGION THROUGH FRIDAY. EXTENDED GUIDANCE THEN IS IN
FAIRLY GOOD AGREEMENT IN DEVELOPING ADDITIONAL UPPER TROUGHING AND
EVENTUALLY A WEAK CLOSED UPPER LOW OVER THE LOWER MISSOURI AND LOWER
OHIO VALLEYS NEXT WEEKEND. THIS KEEPS A WEST-EAST SURFACE HIGH
PRESSURE RIDGE ACROSS THE GREAT LAKES REGION TO OUR EAST...WITH
LITTLE QUALITY LOW-LEVEL MOISTURE RETURN FROM THE GULF EXCEPT FOR
FARTHER TO THE WEST ACROSS THE SOUTHERN/HIGH PLAINS. THIS GENERALLY
FOCUSES GREATER PROBABILITY FOR PRECIPITATION CHANCES TO REMAIN
WEST/SOUTH OF OUR IMMEDIATE FORECAST AREA THROUGH THE PERIOD...WITH
A VERY GRADUAL MODERATION IN TEMPS IN THE THURSDAY-MONDAY PERIOD
BACK TO ABOUT AVERAGE BY SUNDAY/MONDAY. SOME INCREASE IN LOW-CHANCE
POPS COULD BE ARGUED AS THE UPPER LOW/TROUGH DEVELOPS LATE IN THE
PERIOD...THOUGH APPEARS TO LOW/IFFY AT THIS DISTANCE HAND HAVE
MAINTAINED DRY FORECAST THROUGH THE EXTENDED.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* SCATTERED SHRA/TSRA THROUGH LATE AFTERNOON.
* WIND SHIFT TO NORTHEAST LATE THIS AFTERNOON.
* CHANCE OF MVFR CIGS OVERNIGHT/EARLY TUESDAY MORNING.
CMS/IZZI
//DISCUSSION...UPDATED 18Z...
SEVERAL FORECAST CONCERNS THIS PERIOD WITH THE TWO PRIMARY
CONCERNS TSRA POTENTIAL AND WIND SHIFT...BOTH THIS AFTERNOON.
A COLD FRONT EXTENDING FROM SOUTHEAST WI THROUGH NORTHWEST IL WILL
CONTINUE TO MOVE ACROSS THE TERMINALS THROUGH MID AFTERNOON. WINDS
HAVE SHIFTED LIGHT NORTHEASTERLY ACROSS SOUTHEAST WI AND WITH
PRECIP NOW DEVELOPING ALONG THE FRONT ACROSS FAR SOUTHEAST WI...
EXPECT THIS TO AID THE COLD FRONT/LAKE BREEZE TO ACCELERATE TO THE
SOUTHWEST THROUGH THE AFTERNOON. SO WHILE WINDS PROBABLY WILL TURN
NORTHWEST AT ORD/MDW...NOT SURE THE DURATION WILL BE TOO LONG AS
WINDS WILL LIKELY SHIFT NORTHEAST SOONER RATHER THAN LATER BUT
WILL NEED TO MONITOR TRENDS INTO THE AFTERNOON.
SHORT TERM/HI RES GUIDANCE HAS BEEN IN FAIR AGREEMENT WITH SHRA/
TSRA DEVELOPMENT EARLY THIS AFTERNOON ACROSS NORTHERN IL AND THEN
SHIFTING IT SLOWLY SOUTHEAST ACROSS THE TERMINALS THROUGH MID/LATE
AFTERNOON BUT CURRENT ACTIVITY HAS DEVELOPED A LITTLE FURTHER
NORTH AND SO FAR HAS REMAINED ISOLATED. MAINTAINED PREVIOUS VCTS
TIMING BUT EXPECT THIS WILL NEED TO BE TWEAKED...IN PARTICULAR...
PRECIP MAY LINGER A BIT LONGER THEN CURRENTLY ADVERTISED.
MVFR CLOUDS ACROSS SOUTHERN WI ESPECIALLY OVER SOUTHEAST WI COULD
DRIFT SOUTH BEHIND THE COLD FRONT/LAKE BREEZE BUT CONFIDENCE
REGARDING ANY POTENTIAL MVFR CIGS LATER THIS AFTERNOON...AND
THEIR DURATION IS LOW. A SECONDARY SURGE OF COLDER AIR ARRIVES
LATE TONIGHT AND AS THIS SPREADS ACROSS THE AREA...EXPECT SOME
LOWER CLOUD POTENTIAL...IN THE 1-2KFT RANGE BUT CIGS MAY BE
CONFINED CLOSER TO THE LAKE.
NORTH/NORTHEAST WINDS WILL DIMINISH THIS EVENING...POSSIBLY
TURNING BACK NORTHWESTERLY UNTIL THAT SURGE OF COLDER AIR ARRIVES
AND TURNS WINDS BACK NORTH/NORTHEAST WITH SPEEDS 10-12KTS. AFTER
SUNRISE...LOW LEVELS BEGIN TO MIX WITH GUSTS 18-20KTS POSSIBLE
THROUGH EARLY AFTERNOON. CMS
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* HIGH FOR SHRA/TSRA THROUGH LATE AFTERNOON
* HIGH FOR A WIND SHIFT TO THE NORTH/NORTHEAST MID/LATE AFTERNOON
* LOW FOR POTENTIAL MVFR CIGS OVERNIGHT/EARLY TUESDAY MORNING.
* HIGH FOR WIND SPEEDS/GUSTS OVERNIGHT/TUESDAY.
CMS/IZZI
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT THROUGH SUNDAY...VFR. DAILY LAKE BREEZE WIND SHIFTS
EXPECTED.
RC
&&
.MARINE...
308 PM CDT
AN INITIAL WIND SHIFT TO NORTH/NORTHEAST IS OCCURRING ACROSS THE
SOUTHERN PART OF THE LAKE LATE THIS AFTERNOON ALONG WITH SCATTERED
GUSTY STORMS /GUST TO 33 KT AT NEARBY MDW AIRPORT/. THE PRIMARY
FRONT WILL MOVE SOUTH ACROSS THE LAKE EARLY THIS EVE...WITH A
SECONDARY MOMENTUM PUSH LATE THIS EVE. THIS WILL BOOST NORTHERLY
WINDS INTO THE 15 TO 25 KT CATEGORY TONIGHT INTO TUESDAY. WAVES
WILL FOLLOW SUIT BUILDING QUICKLY LATER TONIGHT AND CONTINUE TO
INCH UP ACROSS THE SOUTHERN PART OF THE LAKE THROUGH TUESDAY. HIGH
PRESSURE WILL THEN PREVAIL OVER THE LAKE BY LATE TUESDAY NIGHT
INTO WEDNESDAY AND CONTINUE ITS INFLUENCE EVEN AS IT SETTLES JUST
SOUTH OF THE GREAT LAKES REGION THROUGH THE LATTER HALF OF THE
WEEK.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BEACH HAZARDS STATEMENT...ILZ006-ILZ014...4 AM TUESDAY TO 4 AM
WEDNESDAY.
IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...4 AM TUESDAY TO 7 AM
WEDNESDAY.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...4 AM TUESDAY TO 4
AM WEDNESDAY.
SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...4 AM TUESDAY TO 7
AM WEDNESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CDT MON AUG 12 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
132045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
345 PM CDT MON AUG 12 2013 /445 PM EDT MON AUG 12 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...WHICH MAY PRODUCE:
ISOLATED WIND GUSTS OF 50 TO 60 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY DOWNPOURS WHICH MAY LEAD TO PONDING OF WATER
OR MINOR FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL AFFECT AREAS GENERALLY SOUTH AND
EAST OF A GALESBURG TO WAUKEGAN ILLINOIS LINE THROUGH MID
EVENING. THESE AREAS OF SCATTERED STORMS WILL GRADUALLY MOVE
SOUTHEAST THROUGH THE EVENING...ENDING FROM THE NORTHWEST.
DISCUSSION:
A COLD FRONT WAS SAGGING SOUTHEAST ACROSS NORTHERN ILLINOIS
LATE THIS AFTERNOON...AND WILL CONTINUE TO PUSH SOUTHEAST ACROSS
THE REMAINDER OF NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH
THIS EVENING. SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AND
AHEAD OF THE FRONT...WHICH WAS ROUGHLY FROM WAUKEGAN TO GALESBURG
AT 330 PM CDT. WHILE INDIVIDUAL CELLS WERE MOVING TO THE EAST...
THE ENTIRE AREA OF SCATTERED STORMS WILL MOVE TO THE SOUTHEAST
AHEAD OF THE FRONT...AND SHOULD EXIT THE SOUTHEAST PORTION OF
THE OUTLOOK AREA BY MIDNIGHT. WEAK TO MODERATE INSTABILITY
COMBINED WITH MODEST DEEP LAYER SHEAR WILL NOT LIKELY PRODUCE
ANY WIDESPREAD SEVERE WEATHER WITH THESE STORMS. HOWEVER...A
FEW OF THE STRONGER STORMS MAY PRODUCE ISOLATED STRONG WIND
GUSTS OF 50 TO 60 MPH. IN ADDITION...THE RELATIVELY SLOW EAST
MOVEMENT OF THESE STORMS COUPLED WITH THE SOUTHWEST TO NORTHEAST
ORIENTATION OF THE COLD FRONT COULD RESULT IN SOME INSTANCES OF
TRAINING STORMS...WHICH MAY BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL AMOUNTS OF AN INCH OR MORE IN A RELATIVELY SHORT
TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HIGH WAVES AND/OR STRONG WINDS WILL CREATE HAZARDOUS SWIMMING
CONDITIONS ALONG AT LAKE MICHIGAN BEACHES FROM EARLY TUESDAY
MORNING THROUGH TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
LMZ740>745-132045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
345 PM CDT MON AUG 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THROUGH
EARLY THIS EVENING. A FEW STORMS MAY BE CAPABLE OF PRODUCING STRONG
WIND GUSTS IN EXCESS OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT FROM EARLY TUESDAY MORNING THROUGH SUNRISE WEDNESDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-132045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
345 PM CDT MON AUG 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING ACROSS NORTHERN
LAKE MICHIGAN...AND ACROSS FAR SOUTHERN LAKE MICHIGAN. A FEW OF
THE STORMS ON FAR SOUTHERN LAKE MICHIGAN MAY PRODUCE WIND GUSTS
IN EXCESS OF 35 KT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
RATZER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
|The Chicago radar (KLOT), 38 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471109.